Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 55, NWS Nashville, TN

May 21, 2013Hickman County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2013, 12:05 PM CDT for Hickman County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2013, 12:05 PM CDT (17:05 UTC)
Expired
May 21, 2013, 12:45 PM CDT
In force
40 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Hickman County, TN

The radar

The Nashville radar (KOHX), 90 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS54 KOHX 211705
SVROHX
TNC081-211745-
/O.NEW.KOHX.SV.W.0055.130521T1705Z-130521T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HICKMAN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1245 PM CDT

* AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 5 MILES SOUTH
  OF CENTERVILLE...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.

&&

LAT...LON 3592 8731 3577 8722 3573 8723 3572 8726
      3571 8725 3570 8726 3570 8729 3567 8732
      3565 8737 3562 8748 3563 8752 3578 8760
TIME...MOT...LOC 1705Z 246DEG 15KT 3573 8746

$$

FORECASTER:
11
2 follow-up statements
348 
WWUS54 KOHX 211721
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CDT TUE MAY 21 2013

TNC081-211745-
/O.CON.KOHX.SV.W.0055.000000T0000Z-130521T1745Z/
HICKMAN TN-
1221 PM CDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HICKMAN COUNTY UNTIL 1245 PM CDT...

AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CENTERVILLE...MOVING NORTHEAST AT 15 MPH.

IN ADDITION...HALF INCH HAIL WAS REPORTED EAST OF PLEASANTVILLE WITH 
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CENTERVILLE.

LAT...LON 3592 8731 3577 8722 3573 8723 3572 8726
      3571 8725 3570 8726 3570 8729 3567 8732
      3564 8739 3567 8745 3582 8752
TIME...MOT...LOC 1721Z 246DEG 15KT 3576 8738

$$

11
057 
WWUS54 KOHX 211732
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 PM CDT TUE MAY 21 2013

TNC081-211741-
/O.CAN.KOHX.SV.W.0055.000000T0000Z-130521T1745Z/
HICKMAN TN-
1232 PM CDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HICKMAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3592 8731 3577 8722 3573 8723 3572 8726
      3571 8725 3570 8726 3570 8729 3567 8732
      3564 8739 3567 8745 3582 8752
TIME...MOT...LOC 1731Z 246DEG 15KT 3578 8733

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 10:12 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 21, 10:12 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 AM CDT TUE MAY 21 2013

.UPDATE...
UPPER LOW SPINNING OVER THE TX PANHANDLE WILL BE THE MAIN WEATHER
MAKER ACROSS THE SOUTHERN CONUS TODAY...INCLUDING MIDDLE TN.
DOWNSTREAM OF THIS UPPER LOW IS A BOUNDARY LIT UP WITH CONVECTION
FROM SRN OK TO WRN TN. THESE CONVECTIVE COMPLEXES WILL CONTINUE TO
PUSH EAST-NORTHEAST BUT THEY SHOULD WEAKEN DUE TO DECENT WARMING
ALOFT ACROSS MIDDLE TN. NOT EXPECTING ANY TYPE OF SEVERE WEATHER
CHANCES UNTIL AT LEAST THIS AFTERNOON.

SPEAKING OF THIS AFTERNOON...PROGGED SOUNDINGS ACROSS SOUTHERN
MIDDLE TN INDICATE QUITE A BIT OF INSTABILITY. HOWEVER...WINDS ARE
STILL VERY WEAK AND WITH A OVERLY-MOIST SOUNDING...ANY STORM THAT
DEVELOPS THIS AFTERNOON WOULD LIKELY BE OF THE PULSE NATURE WITH
TORRENTIAL RAINFALL AND POSSIBLY ISOLATED DAMAGING WINDS. THE
BIGGER SEVERE WEATHER THREAT WILL COME OVERNIGHT INTO WEDNESDAY
MORNING...WHERE STORMS WILL DEVELOP THIS AFTERNOON ACROSS THE SRN
PLAINS AND PUSH EAST QUICKLY OVERNIGHT. THE LOW-LEVEL JET WILL
KICK INTO GEAR BETWEEN 6-12Z...AND ANY STORMS NEARING THE TN RIVER
AT THAT TIME WILL PROVIDE THE BEST CHANCE FOR SEVERE STORMS...WITH
DAMAGING WINDS BEING THE MAIN THREAT. REALLY THINK THAT HEAVY
RAINFALL AND ISOLATED DAMAGING WINDS ARE OUR BIGGEST CONCERNS
THROUGH 18Z TOMORROW...AND STORMS TOWARDS THE DAWN HOUR COULD
PROVIDE AN ADDED ISOLATED HAIL THREAT AS WELL. AT THIS TIME...THE
TORNADO THREAT SEEMS MINIMAL BUT WE CANNOT RULE IT OUT TOWARDS
MORNING WITH THE STRONGEST SHEAR IN PLACE.

FOR THE SHORT TERM...LOWERED POPS OVER ERN MIDDLE TN AND INCREASED
TEMPS EVERYWHERE...JUST A COUPLE DEGREES OVER THE WEST WHERE
CONVECTION WILL OCCUR MIDDAY-EARLY AFTERNOON. UPDATE ALREADY SENT
TO WEB. ZONE UPDATE COMING SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 321 AM CDT TUE MAY 21 2013/

SHORT TERM...

RADAR IMAGERY THIS MORNING SHOWS AN EXTENSIVE LINE OF SHOWERS AND
THUNDERSTORMS FROM THE GREAT LAKES SOUTHWARD INTO WESTERN
TENNESSEE...WITH ACTIVITY NOW APPROACHING OUR WESTERN CWA BORDER.
ALTHOUGH MCS HAS SHOWN AN OVERALL WEAKENING TREND...SATELLITE
IMAGERY SHOWS NEW UPDRAFTS DEVELOPING ALONG LEADING EDGE OF COLD
POOL WITH CLOUD TOPS COOLING. LATEST SHORT TERM MODEL GUIDANCE
SUCH AS THE 4 KM WRF...HRRR...AND NSSL WRF ALL BRING ACTIVITY INTO
OUR WESTERN ZONES IN A FEW HOURS BEFORE DIMINISHING LATER THIS
MORNING...AND THUS WILL RAISE POPS SUBSTANTIALLY OVER GUIDANCE FOR
THE PRE-FIRST AND FIRST PERIOD OF THE FORECAST. ALSO BUMPED UP
CLOUD COVER AND WENT SIGNIFICANTLY BELOW MOS GUIDANCE HIGHS FOR
TODAY DUE TO ANTICIPATED CLOUDS/PRECIP. NO SEVERE WEATHER IS
EXPECTED WITH THESE STORMS THIS MORNING ALTHOUGH SOME GUSTY WINDS
MAY OCCUR. CHANGES TO THE FORECAST ARE LIKELY DEPENDING ON HOW
CURRENT ACTIVITY EVOLVES.

MODELS INDICATE A SHARP SHORTWAVE TROUGH CURRENTLY SEEN ON WATER
VAPOR IMAGERY OVER NEW MEXICO WILL SWING THROUGH THE SOUTHERN
PLAINS TODAY...THEN ACROSS THE OHIO VALLEY AND NORTHWEST PART OF
OUR FORECAST AREA TUESDAY NIGHT. EXPECTING NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP TO OUR WEST ACROSS ARKANSAS TUESDAY
AFTERNOON...THEN SPREAD INTO WESTERN TENNESSEE AND THE NORTHWEST
MID STATE TUESDAY EVENING AND ESPECIALLY AFTER MIDNIGHT TUESDAY
NIGHT. SPC HAS THE NORTHWEST PART OF THE FORECAST AREA IN A SLIGHT
RISK FOR SEVERE STORMS TUESDAY NIGHT...GENERALLY ALONG AND WEST OF
A LINE FROM WAYNESBORO TO SPRINGFIELD. APPEARS BEST CHANCE FOR ANY
SEVERE WEATHER IN OUR CWA WILL BE IN THE 03Z-12Z TIMEFRAME AS
SHORTWAVE TROUGH AXIS MOVES ACROSS...BUT NOCTURNAL TIMING MAY
REDUCE THE SEVERE POTENTIAL. FORECAST SOUNDINGS DO SHOW
SUBSTANTIAL MLCAPE AND MODERATE DEEP LAYER SHEAR TUESDAY
NIGHT...WHICH SUGGESTS POTENTIAL FOR A LOWER END THREAT OF SOME
DAMAGING WINDS OR LARGE HAIL. HOWEVER...ANY TORNADO THREAT
APPEARS VERY LOW IN OUR FORECAST AREA. MUCH BETTER CHANCES FOR
SEVERE STORMS WILL EXIST TO OUR WEST ACROSS ARKANSAS TUESDAY
AFTERNOON/EVENING. NOTE THAT MUCH OF THE CWA EAST OF I-65 WILL
REMAIN DRY DURING THIS TIME PERIOD.

AS SHORTWAVE EXITS THE REGION ON WEDNESDAY...A COLD FRONT WILL
PUSH EASTWARD ACROSS THE MID STATE WITH ADDITIONAL SHOWERS AND
STORMS ANTICIPATED THROUGH THE DAY. ACTIVITY WILL END FROM WEST TO
EAST WEDNESDAY NIGHT AS MUCH COOLER AND DRIER AIR FILTERS IN.
BELOW NORMAL TEMPERATURES ARE THEN ANTICIPATED OVER THE WEEKEND
AS NORTHWEST FLOW BUILDS IN ALOFT...WITH LOWS IN THE 40S/50S AND
HIGHS IN THE 70S. MID STATE LOOKS TO STAY IN A NORTHWEST FLOW
PATTERN THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH A
GRADUAL WARMING TREND...BUT MAJOR DIFFERENCES EXIST BETWEEN THE
GFS/ECMWF NEXT WEEK REGARDING PRECIP CHANCES WITH GFS COMPLETELY
DRY BUT ECMWF SHOWING DAILY POPS. HAVE TRENDED TOWARDS THE GFS
FOR NOW BUT NOTE THAT EXTENDED FORECAST IS LOW CONFIDENCE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AL
Hazardous weather outlook, May 21, 7:50 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
750 AM CDT TUE MAY 21 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-221300-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
750 AM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR NORTHWEST
MIDDLE TENNESSEE TUESDAY INTO TUESDAY NIGHT...GENERALLY ALONG AND
WEST OF A LINE FROM WAYNESBORO TO SPRINGFIELD.

AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SWING ACROSS THE
REGION TUESDAY NIGHT. AHEAD OF THIS TROUGH...SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE MID STATE
TODAY...WITH ADDITIONAL SHOWERS AND STORMS SPREADING INTO THE AREA
OVERNIGHT AS THE TROUGH MOVES ACROSS. SOME STORMS MAY BE STRONG
TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE
POSSIBLE WITH THE HEAVIER SHOWERS AND STORMS...WITH THE BIGGEST
THREAT FOR HEAVY RAINFALL AND POSSIBLE FLOODING ACROSS NORTHWEST
MIDDLE TENNESSEE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY INTO
TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

In the hours before

Special weather statement, May 21, 10:20 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1020 AM CDT TUE MAY 21 2013

TNZ005-022>024-211600-
BENTON-HOUSTON-HUMPHREYS-STEWART-
1020 AM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS AND
STEWART COUNTIES...

AT 1016 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS NEAR SPRINGVILLE...MOVING
EAST AT 50 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3664 8764 3636 8759 3633 8752 3619 8757
      3597 8753 3591 8770 3584 8772 3584 8782
      3580 8785 3584 8795 3581 8802 3585 8805
      3585 8822 3612 8821 3626 8809 3636 8810
      3637 8801 3644 8807 3653 8804 3668 8807

BC11
Special weather statement, May 21, 10:42 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1042 AM CDT TUE MAY 21 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-220000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1042 AM CDT TUE MAY 21 2013

...TORRENTIAL RAIN AND STRONG TO SEVERE STORMS POSSIBLE...

AREAS OF THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE MID
MISSISSIPPI VALLEY AREA AND THE SOUTHERN PLAINS. ONE OF THESE
THUNDERSTORM COMPLEXES WILL MOVE INTO MIDDLE TENNESSEE FROM LATE
MORNING THROUGH THE AFTERNOON HOURS. THE MAIN THREATS WITH THESE
STORMS WILL BE TORRENTIAL RAINFALL AND WIND GUSTS TO 45MPH.
SCATTERED STORMS WILL CONTINUE THROUGH THIS AFTERNOON AND
EVENING...AND AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT.

HOWEVER...THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE
MAINLY TOWARDS DAWN WEDNESDAY AS SEVERE STORMS DEVELOP OVER THE
SOUTHERN PLAINS THIS AFTERNOON AND MARCH EASTWARD OVERNIGHT. A
LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO APPROACH MIDDLE
TENNESSEE VERY LATE TONIGHT INTO THE EARLY MORNING HOURS ON
WEDNESDAY...WITH STRONG WINDS AND TORRENTIAL RAINFALL BEING THE
MAIN THREATS. ISOLATED LARGE HAIL CANNOT BE RULED OUT...AND AT
THIS TIME...A TORNADO THREAT LOOKS VERY LOW. IT SHOULD BE
EMPHASIZED THAT ANY THUNDERSTORMS THAT AFFECT MIDDLE TENNESSEE
TODAY...TONIGHT AND WEDNESDAY WILL NOT NEARLY BE AS SIGNIFICANT AS
WHAT OCCURRED YESTERDAY IN OKLAHOMA.

THE BEST CHANCE FOR SEVERE WEATHER WILL BE BETWEEN ROUGHLY 3AM AND
8AM NEAR THE TENNESSEE RIVER...WITH STORMS WEAKENING AS THEY MOVE
FURTHER EAST. A THREAT FOR STRONG STORMS WILL STILL EXIST
THROUGHOUT THE DAY WEDNESDAY BEFORE THE STORM SYSTEM PUSHES
THROUGH THE REGION.

AL
Special weather statement, May 21, 11:01 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 AM CDT TUE MAY 21 2013

TNZ022>026-056-057-211645-
BENTON-CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-PERRY-
1101 AM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HICKMAN...HOUSTON...HUMPHREYS AND PERRY COUNTIES...

AT 1058 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TENNESSEE
RIDGE TO HURRICANE MILLS TO 12 MILES NORTHEAST OF PARSONS...MOVING
EAST AT 50 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3612 8822 3626 8809 3637 8809 3633 8780
      3637 8771 3637 8766 3637 8760 3634 8758
      3631 8730 3639 8722 3588 8728 3567 8752
      3567 8802 3572 8804 3581 8798 3581 8802
      3585 8805 3585 8822

BC11
Special weather statement, May 21, 11:21 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1121 AM CDT TUE MAY 21 2013

TNZ056>058-093-211700-
HICKMAN-LEWIS-PERRY-WAYNE-
1121 AM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS...PERRY AND WAYNE
COUNTIES...

AT 1117 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
SOUTH OF HURRICANE MILLS TO 11 MILES SOUTHEAST OF DECATURVILLE TO
WALNUT GROVE...MOVING EAST AT 40 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3500 8798 3529 8799 3530 8802 3539 8803
      3541 8798 3545 8805 3550 8798 3561 8804
      3570 8803 3572 8732 3568 8731 3559 8736
      3554 8729 3546 8728 3545 8729 3546 8745
      3542 8745 3539 8757 3504 8758 3500 8761

11
Special weather statement, May 21, 11:43 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 AM CDT TUE MAY 21 2013

TNZ006-007-025-026-211730-
CHEATHAM-DICKSON-MONTGOMERY-ROBERTSON-
1143 AM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...MONTGOMERY
AND ROBERTSON COUNTIES...

AT 1140 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF ASHLAND CITY TO 7 MILES SOUTHEAST OF MCEWEN...MOVING
NORTHEAST AT 40 MPH.

SMALL HAIL...HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3624 8703 3605 8714 3605 8718 3597 8720
      3596 8721 3596 8728 3599 8753 3601 8755
      3610 8754 3665 8716 3665 8682

BC
Special weather statement, May 21, 11:55 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1155 AM CDT TUE MAY 21 2013

TNZ056>058-093-211745-
HICKMAN-LEWIS-PERRY-WAYNE-
1155 AM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS...PERRY AND WAYNE
COUNTIES...

AT 1152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTERVILLE
TO 9 MILES WEST OF HOHENWALD TO OLIVE HILL...MOVING EAST AT 25 MPH.

SMALL HAIL...HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3546 8805 3550 8798 3559 8803 3569 8796
      3584 8772 3592 8767 3595 8756 3599 8753
      3596 8721 3573 8723 3561 8736 3554 8729
      3545 8729 3546 8745 3542 8745 3539 8757
      3534 8758 3521 8798 3539 8803 3541 8798

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 3:57 AM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart48 min
May 21, 4:40 AM CDTSpecial Weather StatementOHXBenton, Houston, Montgomery, Stewart50 min
May 21, 4:51 AM CDTSpecial Weather StatementOHXCheatham, Dickson, Montgomery, Robertson39 min
May 21, 6:04 AM CDTSpecial Weather StatementOHXHickman41 min
May 21, 10:20 AM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Stewart40 min
May 21, 11:01 AM CDTSpecial Weather StatementOHXBenton, Dickson, Hickman, Houston, Humphreys44 min
May 21, 11:21 AM CDTSpecial Weather StatementOHXLewis, Perry, Wayne39 min
May 21, 11:43 AM CDTSpecial Weather StatementOHXCheatham, Dickson47 min
May 21, 11:55 AM CDTSpecial Weather StatementOHXHickman, Lewis, Perry50 min
May 21, 12:26 PM CDTSpecial Weather StatementOHXRutherford49 min
May 21, 12:31 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson44 min
May 21, 12:44 PM CDTSpecial Weather StatementOHXDavidson, Rutherford, Sumner, Wilson46 min
May 21, 12:50 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson40 min
May 21, 12:51 PM CDTSevere Thunderstorm WarningOHXTrousdale, Wilson24 min
May 21, 12:58 PM CDTSpecial Weather StatementOHXCannon, Macon, Rutherford, Smith, Trousdale, Wilson47 min
May 21, 1:02 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson43 min
May 21, 1:15 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson45 min
May 21, 1:26 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 3 more34 min
May 21, 1:28 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford47 min
May 21, 1:45 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, White45 min
May 21, 1:45 PM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, White45 min
May 21, 1:58 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, White32 min
May 21, 2:05 PM CDTSpecial Weather StatementOHXCannon, Coffee, Warren25 min
May 21, 2:29 PM CDTSpecial Weather StatementOHXCumberland, Fentress, Van Buren46 min
May 21, 2:55 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett35 min
May 21, 3:00 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett45 min
May 21, 3:04 PM CDTFlash Flood WarningOHXCumberland, Van Buren, White3 hr
May 21, 3:08 PM CDTSpecial Weather StatementOHXGrundy22 min
May 21, 3:13 PM CDTSevere Thunderstorm WarningOHXCumberland47 min
May 21, 6:38 PM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Stewart37 min
May 21, 6:55 PM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Stewart20 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.